Ocular toxicity following high dose chemotherapy and autologous transplant

P. Rubin, C. Hulette, Joseph A. Khawly, M. Elkordy, A. Hussein, J. J. Vredenburgh, G. J. Jaffe, W. P. Peters

Research output: Contribution to journalArticle

10 Scopus citations

Abstract

A 49-year-old woman received an autologous transplant for breast cancer. Six weeks later she noticed visual disturbance of the left eye which correlated with a visual field abnormality. There was a milder degree of visual disturbance in the right eye. Treatment with high-dose steroids partially stabilized the problem, which was felt to be an ischemic optic neuropathy. She ultimately died of respiratory failure. Pathology of the optic nerves revealed demyelination. Visual disturbances following high-dose chemotherapy are uncommon; the pathology to date has not been elucidated. Steroid therapy may be useful.

Original languageEnglish (US)
Pages (from-to)253-256
Number of pages4
JournalBone Marrow Transplantation
Volume18
Issue number1
StatePublished - Jul 1 1996

Keywords

  • Autotransplant
  • BCNU
  • Ocular toxicity

ASJC Scopus subject areas

  • Hematology
  • Transplantation

Fingerprint Dive into the research topics of 'Ocular toxicity following high dose chemotherapy and autologous transplant'. Together they form a unique fingerprint.

Cite this